Author Topic: Odd side effects with sodium valproate?  (Read 1547 times)

Achesnpains

  • Charter Member
  • Gold Member
  • ***
  • Posts: 74
Odd side effects with sodium valproate?
« on: 08 Oct 2012 10:58AM »
Has anyone else had strange physical sensations when taking sodium valproate? I have been recommended to try this by the ME consultant as it is supposed to be less sedating than gabapentin. Got a supply from the GP & now have been taking it for a few days at a very low dose with a plan to increase over time. Trouble is, I keep getting pricking sensations; not like pins & needles, rather more like (as my OH suggested) as though someone has a voodoo doll & doesn't like me! Sort of like  a pin or thorn sticking in, or an insect bite. It happens in quite random places, but enough to stop me getting to sleep, & strong enough to make me jump a bit.
It's all a bit odd, so I thought I'd ask here if anyone else has encountered this.
Thanks.

Sunny Clouds

  • Charter Member
  • Super Hero Member
  • ******
  • Posts: 5319
Re: Odd side effects with sodium valproate?
« Reply #1 on: 15 Oct 2012 01:06AM »
I'm on semisodium valproate.  I don't get what you get, but I do get random itching with it.
(I'm an obsessive problem-solver, so feel free to ignore any suggestions or solutions I offer, even if they sound terribly insistent.)

Sunshine Meadows

  • Global Moderator
  • Super Hero Member
  • *****
  • Posts: 8215
Re: Odd side effects with sodium valproate?
« Reply #2 on: 17 Oct 2012 01:55PM »
Achesandpains,

The symptom you describe sounds like the beginning of Shingles but without the spots or a symptom which is associated with Fibromyalgia. This does not mean I think you have something new to contend with or that it will get any worse, but I think it would be worth mentioning the symptoms to your doctor.

 >bighugs<

Achesnpains

  • Charter Member
  • Gold Member
  • ***
  • Posts: 74
Re: Odd side effects with sodium valproate?
« Reply #3 on: 19 Oct 2012 12:51PM »
Thanks, I will bear that in mind & go back if it doesn't settle down. I'm only on a tiny dose & meant to be increasing it but it does make me sleepy so I'm not getting very far!
I do get random "itches" too which are a bit bizarre as when I go to scratch I can't quite find out where to do so. Very odd, but I guess that's what happens with drugs that act on the neevous system!